Alert archive / New York / High Wind Watches in 2012

High Wind Watch 2, NWS New York, NY

September 17, 201211 counties in New York; 5 counties in New Jersey; 4 counties in Connecticut

NWS New York, NY issued this high wind watch at Sep 17, 2012, 3:48 PM EDT for 11 counties in New York; 5 counties in New Jersey; 4 counties in Connecticut. It took effect at Sep 18, 2012, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 17, 2012, 3:48 PM EDT (19:48 UTC)
In effect from
Sep 18, 2012, 12:00 PM EDT
Expired
Sep 18, 2012, 3:45 AM EDT
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WWUS71 KOKX 171948
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT MON SEP 17 2012

...HIGH WIND POTENTIAL FOR TUESDAY AND TUESDAY NIGHT...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
180400-
/O.NEW.KOKX.HW.A.0002.120918T1600Z-120919T1000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
348 PM EDT MON SEP 17 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT.

* LOCATIONS...NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY...NEW
  YORK CITY...LONG ISLAND...AND SOUTHERN CONNECTICUT.

* HAZARDS...HIGH WINDS.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS BETWEEN 50 AND 60 MPH
  POSSIBLE.

* TIMING...HIGHEST THREAT POTENTIAL IS AFTERNOON THROUGH EARLY
  EVENING FOR LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY AND NEW
  YORK CITY AND LATE AFTERNOON THROUGH THE EVENING TO THE EAST.
  THIS POTENTIAL ALSO EXISTS WITH ANY HEAVY SHOWERS OR
  THUNDERSTORMS.

* IMPACTS...DOWNED TREE LIMBS AND POWER LINES WITH POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
355 
WWUS71 KOKX 180140
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
940 PM EDT MON SEP 17 2012

...HIGH WIND POTENTIAL FOR TUESDAY AND TUESDAY NIGHT...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
180945-
/O.CON.KOKX.HW.A.0002.120918T1600Z-120919T1000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
940 PM EDT MON SEP 17 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* LOCATIONS...NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY... 
  NEW YORK CITY...LONG ISLAND...AND SOUTHERN CONNECTICUT.

* HAZARDS...HIGH WINDS.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...HIGHEST THREAT POTENTIAL IS FROM LATE AFTERNOON THROUGH
  THE EVENING. THIS POTENTIAL WILL BE ENHANCED IN AREAS OF HEAVY
  SHOWERS OR THUNDERSTORMS.

* IMPACTS...DOWNED LIMBS AND POWER LINES WITH SCATTERED POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
751 
WWUS71 KOKX 180745
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 AM EDT TUE SEP 18 2012

...STRONG GUSTY WIND THIS AFTERNOON THROUGH TONIGHT...

CTZ005>012-NYZ071>075-078>081-176>179-181630-
/O.UPG.KOKX.HW.A.0002.120918T1600Z-120919T1000Z/
/O.NEW.KOKX.WI.Y.0006.120918T1600Z-120919T1000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
345 AM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NEW YORK CITY...LONG ISLAND...AND SOUTHERN
  CONNECTICUT.

* HAZARDS...STRONG AND GUSTY WIND.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 5O MPH.

* TIMING...HIGHEST THREAT POTENTIAL IS FROM LATE THIS AFTERNOON
  THROUGH LATE TONIGHT. THIS POTENTIAL WILL BE ENHANCED IN AREAS
  OF HEAVY SHOWERS OR THUNDERSTORMS.

* IMPACTS...DOWNED LIMBS...AND POSSIBLY TREES. DOWNED POWER LINES
  WITH SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NJZ002-004-006-103>108-NYZ067>070-181630-
/O.UPG.KOKX.HW.A.0002.120918T1600Z-120919T1000Z/
/O.NEW.KOKX.WI.Y.0006.120918T1600Z-120919T0400Z/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
345 AM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHEASTERN NEW JERSEY...AND THE LOWER HUDSON
  VALLEY.

* HAZARDS...STRONG AND GUSTY WIND.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...HIGHEST THREAT POTENTIAL IS FROM THIS AFTERNOON THROUGH
  THIS EVENING. THIS POTENTIAL WILL BE ENHANCED IN AREAS OF HEAVY
  SHOWERS OR THUNDERSTORMS.

* IMPACTS...DOWNED LIMBS...AND POSSIBLY TREES. DOWNED POWER LINES
  WITH SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Sep 17, 1:48 PM EDT, 2 hours earlier.

Area forecast discussion, Sep 17, 1:48 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
148 PM EDT MON SEP 17 2012

.SYNOPSIS...
HIGH PRESSURE OVER THE REGION SLIDES TO THE EAST TODAY AND TONIGHT.
A STRONG STORM SYSTEM WILL IMPACT THE REGION FROM LATE TONIGHT INTO
WEDNESDAY AS THE STORMS COLD FRONT MOVES THROUGH TUESDAY NIGHT INTO
WEDNESDAY. HIGH PRESSURE REMAINS OVER THE REGION WEDNESDAY NIGHT
THROUGH FRIDAY WHILE THE FRONT TO THE EAST REMAINS NEARLY
STATIONARY. ANOTHER COLD FRONT THEN IMPACTS US NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST ON TRACK WITH ONLY MINOR CHANGES TO HOURLY
TEMPS/DEWPOINTS/WINDS FOR THE NEXT FEW HOURS. WITH VERTICAL
MIXING UP TO AROUND 925 TO 850MB EXPECTED...HIGHER INLAND AND
LOWER FOR THE EASTERN COASTAL SECTIONS...STILL EXPECTING HIGHS
MOSTLY IN THE MID TO UPPER 70S.

HIGH PRESSURE OVER THE AREA SLIDES EAST TODAY. NORTHERLY FLOW
BACKS TO THE SOUTHWEST AS THE HIGH MOVES EAST. WITH
SUBSIDENCE...FEW CLOUDS ARE EXPECTED.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE OCEAN BEACHES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
MODELS HAVE COME INTO BETTER AGREEMENT WITH THE SYSTEM THROUGH
WEDNESDAY...WITH THE GFS A LITTLE FASTER BRING THE COLD FRONT
THROUGH AND ENDING THE PRECIPITATION. OTHERWISE...DEEPENING NORTHERN
STREAM TROUGH TONIGHT INTO TUESDAY PHASES WITH SOUTHERN STREAM WEAK
TROUGH OVER SOUTHERN TEXAS...RESULTING IN FULL LATITUDE TROUGH. WARM
ADVECTION SHOWERS ARE POSSIBLE AHEAD OF THE SYSTEM LATER THIS
EVENING AND HAVE BROUGHT CHANCE POPS AFTER 04Z.

WITH THE DEEPENING LOW MOVING INTO THE GREAT LAKES TUESDAY SOUTHERLY
WINDS STRENGTHEN. ALL MODELS INDICATE A DEVELOPING LOW LEVEL JET
WITH WINDS AT 950 MB INCREASING FROM AROUND 45 KT IN THE AFTERNOON
TO NEAR 60 KT BY TUESDAY EVENING. WINDS AND GUSTS WILL BE
APPROACHING ADVISORY LEVELS LATE TUESDAY AFTERNOON INTO THE EVENING.
INCREASING THETA E VALUES WILL RESULT IN CATEGORICAL POPS TUESDAY
AFTERNOON INTO TUESDAY NIGHT. SEVERE WEATHER THREAT INCREASES DURING
THE DAY TUESDAY INTO TUESDAY NIGHT AS INSTABILITY INCREASE AHEAD OF
THE COLD FRONT. PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. HEAVY
RAINFALL ALSO LIKELY WITH DEEP FEED OF MOISTURE FROM THE GULF OF
MEXICO INTO THE REGION. ONE TO TWO INCHES OF RAINFALL POSSIBLE WITH
URBAN AND LOW LYING FLOODING THE MAIN THREAT. HOWEVER...IF STORMS
TRAIN OVER THE SAME REGION THE THREAT OF FLASH FLOODING
INCREASES...ESPECIALLY ACROSS NORTHEASTERN NEW JERSEY INTO THE LOWER
HUDSON VALLEY.

WITH THE MODEL CONSENSUS A LITTLE FASTER WITH THE FRONTAL PASSAGE
HAVE LOWERED POPS WEDNESDAY...WITH JUST SLIGHT CHANCE POPS BY
WEDNESDAY AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
DRY WEATHER EXPECTED THROUGH AT LEAST FRIDAY WITH A RIDGE OF HIGH
PRESSURE OVER THE TRI STATE AREA. THINKING IS THAT THIS WILL KEEP
THE MOISTURE SHALLOW ENOUGH TO PRECLUDE SHOWER ACTIVITY SHOULD
ANY SHORTWAVE ENERGY INTERACT THE AVAILABLE MOISTURE. THIS DRY
FORECAST ALSO ASSUMES THAT THE STALLED BOUNDARY TO OUR EAST REMAINS
JUST FAR ENOUGH OFFSHORE...WHICH APPEARS TO BE LIKELY BASED ON MODEL
CONSENSUS. HIGHS SHOULD BE NEAR NORMAL FOR THURSDAY AND FRIDAY.

FOR THE WEEKEND...SOME TIMING DIFFERENCE AMONG THE MODELS REGARDING
A COLD FRONT IMPACTING THE REGION. BASED ON TRENDS...MIGHT HAVE TO
BUMP UP POPS FOR SUNDAY WITH FUTURE UPDATES...BUT FOR NOW HAVE
HIDDEN SLIGHT CHANCE POPS IN THE GRIDS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
...HIGH IMPACT AVIATION WEATHER EVENT TUESDAY...
SWAP IS EXPECTED WITH HIGH WIND GUSTS 40 KTS OR GREATER AT THE
SURFACE ALONG WITH SIGNIFICANT COMPRESSION ISSUES.

HIGH PRESSURE PASSES EAST THIS AFTERNOON AND EVENING. A WARM
FRONT WILL APPROACH TONIGHT AND PASS ON TUESDAY. A COLD FRONT THEN
APPROACHES LATE IN THE DAY.

VFR INTO AND THROUGH THIS EVENING WITH FEW CLOUDS. CEILINGS LOWER
AFTER MIDNIGHT WITH MVFR CONDITIONS DEVELOPING. ISOLATED TO
SCATTERED SHOWERS CAN BE EXPECTED AFTER MIDNIGHT...INCREASING IN
COVERAGE BETWEEN 12 AND 18Z. A THUNDERSTORM CANNOT BE RULED OUT IN
THE MORNING...BUT WILL BE TOO ISOLATED TO MENTION IN THE TAFS AT
THIS TIME.

SOUTH WINDS GENERALLY REMAIN 10 KTS OR LESS...EXCEPT POSSIBLY 10
TO 13 KTS AT KJFK FOR A FEW HOURS LATE THIS AFTERNOON. LIGHT SOUTH
TO SOUTHEAST WINDS THIS EVENING INCREASE AFTER MIDNIGHT TO AROUND
10 KTS.

THEN WINDS INCREASE TO 10 TO 20 KTS TUESDAY MORNING...WITH GUSTS
20 TO 30 KTS TOWARD LATE MORNING/EARLY AFTERNOON.

LLWS WILL BECOME INCREASINGLY LIKELY AS THE DAY PROGRESSES WITH 50
KT WINDS ALOFT EXPECTED.

   NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KJFK FCSTER COMMENTS: SOUTH WINDS INCREASE BRIEFLY TO 10 TO 13 KTS
FOR A FEW HOURS LATE THIS AFTERNOON.

KLGA FCSTER COMMENTS: WINDS SHOULD SHIFT AROUND TO THE SOUTH BY 3 PM.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUE AFTERNOON-TUESDAY NIGHT...STRONG SOUTHERLY WINDS THROUGH THE EVENING.
MVFR WITH AREAS OF IFR. TSTMS POSSIBLE IN THE AFTN AND INTO THE
OVERNIGHT HOURS. GUSTS OVER 40 KTS QUITE POSSIBLE.
.WED-SAT MORNING...GENERALLY VFR. A POSSIBLE SHOWER LATE WED
NIGHT INTO THURSDAY MORNING.
.SAT AFTERNOON AND EVENING...SHOWERS AND TSTMS POSSIBLE AHEAD OF A
COLD FRONT.

&&

.MARINE...
HIGH PRESSURE OVER THE WATERS SLIDES EAST TODAY AND TONIGHT.
LONG PERIOD SOUTHEASTERLY SWELL CONTINUES ON THE OCEAN WATERS TODAY
AND TONIGHT WITH SEAS REMAINING BELOW 5 FT. WINDS ALSO REMAIN BELOW
SMALL CRAFT TODAY AND TONIGHT.

A STRONG STORM SYSTEM WILL AFFECT THE WATERS FROM LATE TONIGHT INTO
WEDNESDAY. AN INCREASING SOUTHERLY FLOW AHEAD OF THE SYSTEM WILL
POSSIBLY BUILD SEAS TO AROUND 5 FT ON THE OCEAN WATERS TUESDAY
MORNING...WITH SOME GUSTS AROUND 25 KT.

SURFACE WINDS STRENGTHEN FARTHER TUESDAY AS THE PRESSURE GRADIENT
INCREASES. A STRONG LOW LEVEL JET ALSO DEVELOPS WITH WINDS OF 45 KT
TO 60 KT FROM TUESDAY AFTERNOON INTO TUESDAY NIGHT. WIND GUSTS WILL
LIKELY EXCEED GALE FORCE DURING THIS TIME WITH GUSTS 40 KT TO 45 KT
POSSIBLE. WITH THE POTENTIAL FOR GALE FORCE WINDS ON ALL THE
FORECAST WATERS WILL POST A GALE WATCH TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT. SMALL CRAFT WIND GUSTS WILL REMAIN INTO WEDNESDAY
WITH SMALL CRAFT SEAS ON THE OCEAN WATERS THROUGH WEDNESDAY.

THE PRESSURE GRADIENT TIGHTENS SOMEWHAT DURING WEDNESDAY NIGHT INTO
THURSDAY AS HIGH PRESSURE BUILDS IN AT THE SAME TIME A WAVE OF LOW
PRESSURE TRIES TO STRENGTHEN ALONG A STALLED FRONTAL BOUNDARY JUST
OFF TO THE EAST. THIS WILL LIKELY KEEP SEAS AND POSSIBLY WIND GUSTS
OVER THE OCEAN WATERS AT OR ABOVE SCA LEVELS THROUGH THIS PERIOD. BY
THURSDAY NIGHT...SUB-SCA CONDITIONS ARE EXPECTED WITH LIGHTER WINDS.

&&

.HYDROLOGY...
DRY THROUGH EARLY THIS EVENING...THEN LIGHT RAINFALL IS POSSIBLE
LATE THIS EVENING THROUGH TONIGHT.

TUESDAY THROUGH WEDNESDAY...THERE IS A POTENTIAL FOR WIDESPREAD
HEAVY RAINFALL FROM 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS. THE
MAIN THREAT AT THIS TIME APPEARS TO BE MINOR URBAN POOR DRAINAGE
FLOODING. ISOLATED URBAN FLASH FLOODING CANNOT BE RULED OUT.

&&

.TIDES/COASTAL FLOODING...
A STRONG SOUTHERLY FLOW DEVELOPING TUESDAY INTO TUESDAY NIGHT AHEAD
OF SIGNIFICANT STORM SYSTEM WILL LIKELY GENERATE A STORM SURGE. DUE
TO THE SOUTHERLY FLOW...EMPHASIS LOOKS TO BE ON THE ATLANTIC
COAST...BUT THERE WILL STILL BE SOME PILING ACROSS LI SOUND. MODEL
GUIDANCE THUS FAR HAS BEEN SLOW TO PICK UP ON ANY POSITIVE SURGE
ANOMALIES. DURING THE TUESDAY AFTERNOON HIGH TIDE CYCLE A HALF FOOT
TO ONE FOOT OF SURGE WILL BE NEEDED FOR MINOR COASTAL FLOODING. THE
TUESDAY NIGHT HIGH TIDE CYCLE IS THE LOWER OF THE TOW CYCLES WHEN
THE WORST CONDITIONS ARE EXPECTED. AT THAT TIME THERE NEEDS TO BE
ABOUT 1 TO 1.5 FEET OF SURGE TO PRODUCE MINOR COASTAL FLOODING.
THIS THOUGH CAN EASILY CHANGE WITH THE TIMING OF THE STORM SYSTEM.
STAY TUNED TO LATER UPDATES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT
     FOR ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...
NEAR TERM...JM
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 17, 4:35 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
435 AM EDT MON SEP 17 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-180845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
435 AM EDT MON SEP 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN INTENSIFYING LOW PRESSURE SYSTEM TRACKING NORTHEAST ACROSS THE
GREAT LAKES AND OHIO VALLEY LATE TONIGHT AND TUESDAY MOVES INTO
SOUTHERN CANADA TUESDAY NIGHT AND WEDNESDAY. A STRONG COLD FRONT
ASSOCIATED WITH THE STORM WILL MOVE THROUGH THE AREA TUESDAY NIGHT
INTO WEDNESDAY.

THERE IS THE POTENTIAL FOR A SIGNIFICANT AMOUNT OF RAINFALL...STRONG
WINDS...AND SEVERE WEATHER FROM THIS STORM SYSTEM TUESDAY AFTERNOON
INTO EARLY WEDNESDAY. IN ADDITION...THERE COULD ALSO BE AN EPISODE
OF COASTAL FLOODING.

THERE IS STILL SOME UNCERTAINTY WITH THE TIMING AND INTENSITY OF
THE STORM SYSTEM.

STAY TUNED TO THE POTENTIAL ISSUANCE OF WATCHES FOR THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-180845-
NEW YORK HARBOR-
435 AM EDT MON SEP 17 2012

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

HEAVY SHOWERS AND TSTMS PRODUCING FREQUENT LIGHTNING AND
TORRENTIAL RAIN ARE ALSO POSSIBLE TUESDAY INTO EARLY WEDNESDAY.

THERE IS STILL SOME UNCERTAINTY WITH THE TIMING AND INTENSITY OF
THE STORM SYSTEM.

STAY TUNED TO THE POTENTIAL ISSUANCE OF WATCHES FOR THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-350-353-355-180845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
435 AM EDT MON SEP 17 2012

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

HEAVY SHOWERS AND TSTMS PRODUCING FREQUENT LIGHTNING AND
TORRENTIAL RAIN ARE ALSO POSSIBLE TUESDAY INTO EARLY WEDNESDAY.

STAY TUNED TO THE POTENTIAL ISSUANCE OF WEATHER WATCHES FOR THIS
EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-180845-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
435 AM EDT MON SEP 17 2012

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN INTENSIFYING LOW PRESSURE SYSTEM TRACKING NORTHEAST ACROSS THE
GREAT LAKES AND OHIO VALLEY LATE TONIGHT AND TUESDAY MOVES INTO
SOUTHERN CANADA TUESDAY NIGHT AND WEDNESDAY. A STRONG COLD FRONT
ASSOCIATED WITH THE STORM WILL MOVE THROUGH THE AREA TUESDAY NIGHT
INTO WEDNESDAY.

THERE IS THE POTENTIAL FOR A SIGNIFICANT AMOUNT OF RAINFALL...STRONG
WINDS...AND SEVERE WEATHER FROM THIS STORM SYSTEM TUESDAY AFTERNOON
INTO EARLY WEDNESDAY. IN ADDITION...THERE COULD ALSO BE AN EPISODE
OF COASTAL FLOODING.

THERE IS STILL SOME UNCERTAINTY WITH THE TIMING AND INTENSITY OF
THE STORM SYSTEM.

STAY TUNED TO THE POTENTIAL ISSUANCE OF WATCHES FOR THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:43 AM EDTGale WatchOKX12 hr
Sep 17, 3:57 PM EDTStorm WatchOKX12 hr

Nearby

High Wind Watches in New York, 2012High Wind Watches in New Jersey, 2012High Wind Watches in Connecticut, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.